Author Topic: Thyroid questions anyone  (Read 8832 times)

[Buddie]

Thyroid questions anyone
« on: May 31, 2020, 01:16:42 am »
This is specifically for anyone who tested normal with the tradtional Thyroid bloodwork and who subsequently tested low with an alternative test.  Has anyone had relief taking Thyroid medication?  Was it T3 or T4?  What test was performed?

My understanding is that low thyroid can contribute to depression, which I have.  But I also have anxiety.  High thyroid can contribute to anxiety.

I am very confused how thyroid supplementation can help with anxiety.

Thanks.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Thyroid questions anyone
« Reply #1 on: May 31, 2020, 02:48:16 pm »
I don't have specific answers to your questions about thyroid but I feel it's very difficult to assign anything to your thyroid when you're still withdrawing from Clonazepam.  When I was where you are, I went on hormones thinking my symptoms were from menopause but soon realized they were withdrawal symptoms. 

Certainly if your thyroid levels are out of whack then you should address this but don't expect any miracles in the way of feeling better by adjusting your hormone, you won't know real relief until you're off the drug and recovered from the damage.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Thyroid questions anyone
« Reply #2 on: May 31, 2020, 04:52:46 pm »
Thank you once again [...].  Desperately looking for relief.  Thanks for being here.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Thyroid questions anyone
« Reply #3 on: May 31, 2020, 05:37:12 pm »
I had my thyroid removed in 2008 while I was recovering from my cold turkey and since that time I've been on synthroid.  Some years my blood work comes back and I'm hyperthyroid, other years I'm hypothyroid but to tell you the truth, I can't tell the difference.  The Dr adjusts my medication each time in attempts to get me back into optimum range.  I read that I'm likely to feel difficulties with each extreme but I don't.  This is why I'm telling you that expecting big changes with hormone treatment might not happen.  Of course, maybe I'm just not very in tune with my body and you may feel a benefit, who knows with this stuff?  :-\
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Thyroid questions anyone
« Reply #4 on: June 08, 2020, 01:05:17 pm »
Benzos will absolutely create disturbances w thyroid. It should repair itself

Edit: Removed profanity.


« Last Edit: June 08, 2020, 03:12:51 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Thyroid questions anyone
« Reply #5 on: June 11, 2020, 10:07:38 pm »
benzometoo- Sorry to comment late. Just saw the post. I have Hashimoto's thyroid issues and have kept tight rein on levels during WD. Full panel with T3 and T4 levels is necessary to figure out what's happening as the TSH thyroid stimulating hormone can be within normal range while out in the body, it's T3 T4 are low. Here's a great reference for what/why of tests.
https://www.tiredthyroid.com/optimal-labs.html

Thyroid is affected during WD due to prolonged stress on many systems. A chemical called orexin rises during long stress. Too much causes hypervigillance and insomnia. It affects the HPA hypothalamus pituitary axis- the feedback loop for the thyroid.

Yes anxiety/depression can be related to thyroid, primarily the active form T3. Supposed to be the body converts as needed, but due to genetics and other cofactors missing, some people are poor converters. I order a T3 med from AllDayChemist and buy T4 locally. My doctor is pleased because the combo keeps stuff optimum.

Back to orexin- It has been found with both as well.There's some genetic predisposition to have low/high. levels of it. Although this is entitled "How to Increase Orexin" the bottom 1/3 tells how to lower it too.

https://www.narcolepsysupport.org/forums/topic/how-to-increase-orexin/

If I wer guessing, I'd lean towards too low thyroid and too high orexin due to WD. I have lots of posts for supplements I've used. Might want to check it out. Best of luck.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Thyroid questions anyone
« Reply #6 on: July 24, 2020, 06:47:02 pm »
Hello! Did anyone have elevated tsh during withdrawal? Mine has jumped then lowered but isnít quite back down in normal range. I have no hereditary or health risks for hypothyroid and the nature of the numbers make me think it was / is the stress of withdrawal? Has anyone else experienced ? Want to avoid medication..

 :( :( :(
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Thyroid questions anyone
« Reply #7 on: July 24, 2020, 08:54:04 pm »
Hello! Did anyone have elevated tsh during withdrawal? Mine has jumped then lowered but isnít quite back down in normal range. I have no hereditary or health risks for hypothyroid and the nature of the numbers make me think it was / is the stress of withdrawal? Has anyone else experienced ? Want to avoid medication..

 :( :( :(

My thyroid numbers fluctuated as well. I too chose to avoid medicating. Last 3 times I've been checked, I am in the normal range. The benzos....and possibly Elavil and Ambien caused thyroid to act up. Thankful to be off of them.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Thyroid questions anyone
« Reply #8 on: July 24, 2020, 11:23:49 pm »
Thank you for sharing ! I have never ever had issue and assumed the tsh going up and then down had to be a result of the extreme stress and physical effects of withdrawl. Itís trending down now so hopeful of my theory stands it will be within normal soon. Did you have hair loss from wd?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Thyroid questions anyone
« Reply #9 on: October 05, 2020, 11:29:30 pm »
I am in the same boat, never any issues and now my TSH is 3.9, Dr thinks I am hypo, will check again in 90 days.  I am struggling just reducing 1 percent per month!!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.